advertisement
Question
Posted by: Wendy | 2010/04/12

Is it safe to be on Cipralex and Ritalin

I have been on Cipralex 10mg since the beginnning of the year, and recently have ggone on a low doseage of Ritalin for the next two months (5-10mg per day).

Is this safe or are there any side effects that I should look out for?
I have not experienced any side effects as yet.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

An element of risk exists, although only moderate.
The coadministration with methylphenidate (Ritalin) may increase the plasma concentrations of selective serotonin reuptake inhibitors (SSRIs). According to the manufacturer, human pharmacologic studies have shown that methylphenidate may inhibit the metabolism of SSRIs, and there have been reports that methylphenidate augments the clinical response to SSRIs - Therefore, espescially at start of treatment you may experience some increased side-
effects related to increased cipralex action.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: pharmacist | 2010/04/13

An element of risk exists, although only moderate.
The coadministration with methylphenidate (Ritalin) may increase the plasma concentrations of selective serotonin reuptake inhibitors (SSRIs). According to the manufacturer, human pharmacologic studies have shown that methylphenidate may inhibit the metabolism of SSRIs, and there have been reports that methylphenidate augments the clinical response to SSRIs - Therefore, espescially at start of treatment you may experience some increased side-
effects related to increased cipralex action.

Reply to pharmacist | 1 comment (hide)
Posted by: Anonymous | 2015/11/03

Can you say all of that in a way that we non medical people can understand this ;-)

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement